Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Charleston, WV

June 14, 2021Meigs County, Ohio

NWS Charleston, WV issued this special weather statement at Jun 14, 2021, 5:55 PM EDT for Meigs County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 5:55 PM EDT (21:55 UTC)
Expired
Jun 14, 2021, 6:30 PM EDT
In force
35 min
Issued by
NWS Charleston, WV

County Meigs County, OH

The radar

The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2050 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

706 
WWUS81 KRLX 142155
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
555 PM EDT Mon Jun 14 2021

OHZ084-085-WVZ007-008-142230-
Meigs-Vinton-Jackson-Mason-
555 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT MEIGS...EAST CENTRAL VINTON...
NORTHEASTERN MASON AND NORTHWESTERN JACKSON COUNTIES...

At 555 PM EDT, a strong thunderstorm was located near Albany, moving
southeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pomeroy, Racine, Rutland, Forked Run State Park, New Haven, Mason,
Middleport, Chester, Syracuse, Hartford City, Mount Alto, Reedsville,
Dyesville, Darwin, Harrisonville, Dexter, Letart and Carpenter.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3923 8227 3920 8227 3919 8209 3913 8174
      3883 8188 3897 8210 3900 8210 3901 8216
      3913 8236 3923 8229
TIME...MOT...LOC 2155Z 292DEG 36KT 3915 8222 

$$

14

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jun 14, 5:25 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 14, 5:25 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
525 PM EDT Mon Jun 14 2021

.SYNOPSIS...
A cold front crosses tonight. A weak upper level disturbance
crosses Tuesday. High pressure crosses Wednesday through
Thursday. A cold front crosses Saturday but may stall nearby.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 505 PM Monday...

Made some updates to increase PoPs along and ahead of an
approaching cold front this evening based on latest mesoscale
model guidance and current radar trends. Current mesoanalysis
reveals an axis of 1000-1500J/kg MLCAPE across portions of SE OH
and N WV collocated with 40-50KTs of deep layer shear. To our
north, storms have already fired along and ahead of an
approaching cold front. As the front continues to sink
south-southeast, will see a limited temporal window for some
strong to severe thunderstorms in this area prior to instability
fading with loss of heating this evening. The main threat with
these storms will be locally damaging wind gusts, but an
isolated instance of large hail cannot be ruled out. While
storms should be a little more progressive than in the
preceding days, recent rainfall has left portions of NE WV with
saturated soils requiring only 1 inch of rain in 1 hour for
small streams and creeks to come out of their banks. Isolated
instances of flash flooding will be possible with any more
persistent storms in this area this evening.

A severe thunderstorm watch has been issued for portions of N
and NE WV until 9 PM tonight.

As of 230 PM Monday...

An upper level trough exits east of the area tonight. An associated
cold front will push showers or storms, diminishing in intensity
after sunset, perhaps ending before midnight over the mountains.
Models parameters suggest abundant moisture in the column with PWATs
reaching 1.75 inches during the evening hours. Limited instability
with pockets of sfc CAPE reaching 1,800 J/Kg, and deep layered shear
of about 50 knots create an ideal environment for some isolated
storms to become severe, with damaging winds being the primary
threat.

Antecedent precipitation has saturated some area with 1 to 2.5
inches that fell yesterday. Additional rainfall over these area will
likely result in water issues especially across the north central
and northeast portions of our CWA where 3-hour FFG has dropped
to around 1 inch. These area will need to be monitored for
possible water problems this evening. Showers and storms will
taper off as the front exits to the east later overnight.

Tonight, low temperatures will be cooler than last night's generally
in the 50s, with some pockets reaching 60 degrees across the
lowlands. Highs for Tuesday will range from the upper 70s
lowlands, into the lower 60s highest elevations northeast
mountains.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 240 PM Monday...

A cold front will move out of the area as an upper level
disturbance pushes eastward with any lingering shower and
thunderstorm activity moving out by late Tuesday night.

A nice break for some dry and sunny weather will then be in store as
surface high pressure moves in for Wednesday and Thursday. At the
upper levels, ridging builds into the west through the end of the
week. Wednesday and Thursday will be more on the mild side with
temperatures a few degrees below normal with the lowlands in the mid
to upper 70s and the higher elevations in the upper 50s to lower 70s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 244 PM Monday...

Much of the day Friday is expected to continue to be dry as
high pressure gradually moves out of the area. By later on
Friday, chances for showers and storms will ramp up once again
ahead of a cold front approaching the area for the weekend. This
front is expected to stall out over the area Sunday into
potentially Monday, keeping chances for precipitation possible
through the beginning of the next work week. Flow largely
flattens out at the upper levels and an upper low passes north
of the area bringing a shortwave trough through Saturday into
Sunday. Models generally agree on the pattern of this upper
level shortwave, however slightly differ on timing with the GFS
and ECMWF a bit quicker to bring the shortwave into the area
than the Canadian does.

Temperatures are expected to warm again for the long term
period and should hover closer to around normal.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
As of 128 PM Monday...

Areas of dense fog gradually dissipated by mid morning leading to
widespread VFR conditions. However, convection is expected to fire
up late this afternoon and evening, as a cold front passes during
the maximum heating time, under marginal instability. Most of the
storm activity will occur mainly across the extreme northern
portions of WV, including the northern and eastern panhandles as a
cold front crosses through the area. Some showers or storms could
produce periods of heavy downpours reducing visibility to IFR/LIFR.

Areas of dense fog are likely to develop once again overnight
tonight into mid Tuesday morning, under near calm flow and mostly
clear skies. Expect conditions to deteriorate to IFR/LIFR most
likely from 08-14Z Tuesday morning along most river valleys and
areas that received rainfall.

5-10KT westerly winds, becoming calm tonight. For Tuesday, winds
will be northwesterly 5 to 10 knots.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Showers/storms cause temporary sub-VFR
conditions if a terminal is directly impacted. Extent of
showers/storms may be greater than forecast.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       21   22   23   00   01   02   03   04   05   06   07   08
EDT 1HRLY       17   18   19   20   21   22   23   00   01   02   03   04
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    M    H    H    H    L
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    H

AFTER 18Z TUESDAY...
IFR in fog possible most mornings this week.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...ARJ/CG
NEAR TERM...ARJ/JP
SHORT TERM...CG
LONG TERM...CG
AVIATION...ARJ
Hazardous weather outlook, Jun 14, 5:00 PM EDT, 55 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
500 PM EDT Mon Jun 14 2021

WVZ009>011-019-020-030>032-039-040-525-526-152100-
Wood-Pleasants-Tyler-Ritchie-Doddridge-Lewis-Harrison-Taylor-Upshur-
Barbour-Northwest Randolph-Southeast Randolph-
500 PM EDT Mon Jun 14 2021

...SEVERE THUNDERSTORM WATCH 272 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Isolated high water issues may also occur if multiple storms cross
over the same location, or if storms occur in an area where soils are
already saturated from previous rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ067-076-WVZ017-018-028-029-521>524-152100-
Morgan-Washington-Wirt-Calhoun-Braxton-Gilmer-Northwest Webster-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
500 PM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia and
northern West Virginia.

.DAY ONE...Tonight.

There is a risk for severe thunderstorms this evening into tonight.
Damaging winds are the primary threat, though large hail is also
possible.

Isolated high water issues may also occur if multiple storms cross
over the same location, or if storms occur in an area where soils
are already saturated from previous rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-075-083>087-VAZ003-004-WVZ005>008-013>016-
024>027-033-034-515>520-152100-
Greenup-Carter-Boyd-Lawrence KY-Perry-Athens-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason-Jackson WV-
Lincoln-Putnam-Kanawha-Roane-Mingo-Logan-Boone-Clay-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
500 PM EDT Mon Jun 14 2021

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia, and portions of central West
Virginia, southeast West Virginia, southern West Virginia and
western West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Jun 14, 1:12 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
112 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND DMG     1 NW ALKOL              38.17N  81.94W
06/13/2021                   LINCOLN            WV   911 CALL CENTER

            TREE DOWN NEAR ALKOL, WV

&&

EVENT NUMBER RLX2100760

CG
Local storm report, Jun 14, 1:48 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
148 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     1 NW DUTCHMAN           39.07N  81.18W
06/13/2021                   RITCHIE            WV   911 CALL CENTER

            TREE DOWN NEAR MCFARLAND, WV

&&

EVENT NUMBER RLX2100761

CG
Local storm report, Jun 14, 1:52 PM EDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
152 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     2 NW ELLENBORO          39.29N  81.08W
06/13/2021                   RITCHIE            WV   911 CALL CENTER

            TREE DOWN NEAR PIKE RD AND RT 16

&&

EVENT NUMBER RLX2100762

CG
Local storm report, Jun 14, 3:34 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
334 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     CLAY                    38.46N  81.08W
06/13/2021                   CLAY               WV   PUBLIC

            POWER POLE FELL ON AN UNOCCUPIED VEHICLE. PICTURE
            PROVIDED VIA FACEBOOK. TIME ESTIMATED FROM RADAR.

0640 PM     FLASH FLOOD      PAXTON                  38.50N  81.17W
06/13/2021                   CLAY               WV   PUBLIC

            WATER INTO A GARAGE. PICTURES POSTED TO FACEBOOK

&&

EVENT NUMBER RLX2100763
EVENT NUMBER RLX2100764

JP
Special weather statement, Jun 14, 5:30 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
530 PM EDT Mon Jun 14 2021

OHZ067-076-142200-
Washington-Morgan-
530 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON AND EAST
CENTRAL MORGAN COUNTIES...

At 529 PM EDT, a strong thunderstorm was located near Beverly, moving
east at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Beverly, Lowell, Macksburg, Lower Salem, Hackney and Devola.

This includes Interstate 77 in Ohio between mile markers 5 and 17.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3967 8164 3966 8159 3959 8158 3958 8148
      3964 8147 3965 8145 3963 8145 3963 8142
      3960 8139 3959 8128 3961 8128 3961 8127
      3958 8126 3958 8121 3941 8122 3952 8170
      3970 8170 3971 8164
TIME...MOT...LOC 2129Z 270DEG 31KT 3961 8161

14
Special weather statement, Jun 14, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
555 PM EDT Mon Jun 14 2021

OHZ084-085-WVZ007-008-142230-
Meigs-Vinton-Jackson-Mason-
555 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT MEIGS...EAST CENTRAL VINTON...
NORTHEASTERN MASON AND NORTHWESTERN JACKSON COUNTIES...

At 555 PM EDT, a strong thunderstorm was located near Albany, moving
southeast at 40 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Pomeroy, Racine, Rutland, Forked Run State Park, New Haven, Mason,
Middleport, Chester, Syracuse, Hartford City, Mount Alto, Reedsville,
Dyesville, Darwin, Harrisonville, Dexter, Letart and Carpenter.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3923 8227 3920 8227 3919 8209 3913 8174
      3883 8188 3897 8210 3900 8210 3901 8216
      3913 8236 3923 8229
TIME...MOT...LOC 2155Z 292DEG 36KT 3915 8222

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:00 PM EDTFlash Flood WarningRLXBoone, Fayette, Kanawha, Raleigh2 hr
Jun 14, 12:33 AM EDTSpecial Weather StatementRLXPocahontas117 min
Jun 14, 1:28 AM EDTAreal Flood WarningRLXPocahontas3 hr
Jun 14, 6:14 PM EDTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler46 min
Jun 14, 6:39 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Taylor, Tyler36 min
Jun 14, 6:54 PM EDTSevere Thunderstorm WarningRLXBarbour, Taylor36 min
Jun 14, 6:57 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Lewis, Pleasants, Ritchie, Tyler48 min
Jun 14, 7:10 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Taylor34 min
Jun 14, 7:34 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Gilmer, Lewis, Ritchie41 min
Jun 14, 7:41 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Lewis, Upshur34 min
Jun 14, 7:43 PM EDTSevere Thunderstorm WarningRLXBarbour, Randolph, Taylor32 min
Jun 14, 5:30 PM EDTSpecial Weather StatementRLXWashington30 min
Jun 13, 8:24 PM EDTSpecial Weather StatementRLXBuchanan36 min
Jun 13, 8:55 PM EDTSpecial Weather StatementRLXBuchanan35 min

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.